I have been taking 200mcgs.for 3 years then moved to 300mcgs. suddenly they only worked for 48 hours and now only 24 hours and the second morning wake up in a withdrawal state.Why is this happening?
You need to talk to your prescriber. It sounds like you are getting tolerant to the Fentanyl and you may need to rotate to a new medication for a while. Just because you are tolerant to one opioid doesnt mean you will be tolerant to all of them. It is common in chronic pain to have to stop using a medication and take something different once you begin to get tolerant to high doses of one particular medication that you have been on for a long time. I usually have to switch up every 2-3 years.
I suppose it's possible you got a bad batch of patches, though I've never seen it happen. It's possible you're experiencing narcotic creep. When narcotics are prescribed alone, people develop tolerance and require increasing amounts of the drug to obtain sufficient pain control. When narcotics are prescribed along with a particular class of anticonvulsants used for neuropathic pain, the family of drugs that includes Gabapentin (Neurontin) or Pregabalin (Lyrica), this counters the tendency to need increasingly large doses of narcotics to gain pain control. I can't explain the pathophysiology, but I've been on Fentanyl for 8 years, with no change in dose. Talk to a trusted pharmacist and then to your primary care provider.
I have never heard of anybody taking 300 and 200 mcgs. The reason being that they do not make Fentanyl patches that large, the maximum is 100mcgm/ hour. So I think that you are talking about a different drug or you obviously do not know anything about Fentanyl. Why would they only work for 48 hours? You have to leave the patch on for 72 hours before you change the patch for a new one.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jul 2013 • 3 answers
Posted 31 Mar 2014 • 1 answer
Posted 18 Feb 2015 • 3 answers
Posted 21 Apr 2015 • 6 answers
Posted 24 Apr 2015 • 2 answers